Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 41, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 6, 2013, 10:06 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 10:06 PM CDT (03:06 UTC)
- Expired
- Apr 7, 2013, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
770 WHUS73 KMKX 070306 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1006 PM CDT SAT APR 6 2013 ...GUSTY SOUTH WINDS SHIFTING TO WEST OVERNIGHT... .SOUTHWEST WINDS WILL EVENTUALLY VEER WEST AS A COLD FRONT SWEEPS ACROSS THE NEARSHORE WATERS SHORTLY AFTER MIDNIGHT. THE RESULTANT OFFSHORE WINDS WILL GRADUALLY SUBSIDE AS THE PRESSURE GRADIENT WEAKENS THROUGH THE OVERNIGHT HOURS. LMZ644>646-071115- /O.EXP.KMKX.GL.W.0011.000000T0000Z-130407T0300Z/ /O.NEW.KMKX.SC.Y.0041.130407T0306Z-130407T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1006 PM CDT SAT APR 6 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS...VEERING WEST SHORTLY AFTER MIDNIGHT AND DIMINISHING TO 10 TO 20 KNOTS BY MORNING. * WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-071115- /O.CON.KMKX.SC.Y.0040.000000T0000Z-130407T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1006 PM CDT SAT APR 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST SHORTLY AFTER MIDNIGHT THEN SUBSIDING TO 10 TO 20 KNOTS BY MORNING. * WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
1 follow-up statement
268 WHUS73 KMKX 070904 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 AM CDT SUN APR 7 2013 ...GUSTY WEST WINDS WILL EASE EARLY THIS MORNING... .GUSTY WEST WINDS BEHIND A COLD FRONT WILL GRADUALLY EASE AS THE PRESSURE GRADIENT WEAKENS THROUGH THE EARLY MORNING HOURS. WIND GUSTS ARE EXPECTED TO FALL BELOW SMALL CRAFT CRITERIA AROUND DAYBREAK. THE OFFSHORE FLOW WILL KEEP WAVES BELOW CRITERIA. LMZ644>646-071200- /O.CON.KMKX.SC.Y.0041.000000T0000Z-130407T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 404 AM CDT SUN APR 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: WEST AT 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS BY DAYBREAK. * WAVES: 2 TO 4 FEET...SLOWLY SUBSIDING THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-071200- /O.CON.KMKX.SC.Y.0040.000000T0000Z-130407T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 404 AM CDT SUN APR 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: WEST 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30 KNOTS EASING TO 10 TO 20 KNOTS BY DAYBREAK. * WAVES: 2 TO 4 FEET...SLOWLY SUBSIDING THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 8:51 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 6, 8:51 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT SAT APR 6 2013
.UPDATE...
SURFACE LOW PRESSURE WAS LOCATED BETWEEN STEVENS POINT AND WAUSAU
AT MID EVENING. THE COLD FRONT STRETCHING SOUTH FROM THE LOW WAS JUST
ENTERING OUR WESTERN FORECAST AREA...OR WESTERN
SAUK/IOWA/LAFAYETTE COUNTIES. UP UNTIL NOW...WE/VE HAD OCCASIONAL
PRE-FRONTAL SHOWERS PASSING THROUGH. NOW WE/RE FINALLY SEEING SOME
CONVECTION WITH SOME THUNDER ALONG THE FRONT AND IT/S RIGHT ALONG
THE WI/IL BORDER OF LAFAYETTE COUNTY. MESO ANALYSIS SHOWS SOME
ELEVATED CAPE OF...AHEM...100-200J/KG SNEAKING UP THE FRONT.
IT/S NOT MUCH...BUT IT/S ENOUGH. THE PRECIP ENDS SHORTLY AFTER
FROPA. FROPA WILL OCCUR AT MADISON BETWEEN 03-04Z...AND MILWAUKEE
BETWEEN 05-06Z. THE THUNDER WILL LIKELY STAY JUST ALONG OUR FAR
SOUTHERN TIER OF COUNTIES...GETTING TO MILWAUKEE WILL BE
TOUGH...BUT NOT IMPOSSIBLE. NOTHING SEVERE.
LOW CLOUDS TO SPREAD IN BEHIND THE FRONT WITH CLEARING STILL
EXPECTED ON SUNDAY.
&&
.AVIATION/06Z TAFS/...
A COLD FRONT PASSING THROUGH THE AREA WILL MOVE THROUGH MADISON BY
04Z AND MILWAUKEE BY 06Z. SHOWERS WILL END AND WINDS WILL SHIFT TO
THE WEST BEHIND THE FRONT. SOME THUNDER ALONG THE WISCONSIN/ILLINOIS
BORDER COULD SNEAK INTO THE MILWAUKEE AREA...BUT MOST LIKELY WILL
JUST IMPACT KENOSHA. CEILINGS WILL BE VFR AHEAD OF THE
FRONT...THEN DROPPING TO MVFR POST FRONTAL AS LOW CLOUDS SPILL IN
FOR A TIME. EXPECT DRIER AIR TO CLEAR THINGS OUT BY MID MORNING ON
SUNDAY...WITH VFR CONDITIONS THEN EXPECTED THROUGH THE REMAINDER
OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 331 PM CDT SAT APR 6 2013/
SHORT TERM...
TONIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH
LIGHT RAIN SHOWERS CONTINUE ACROSS SOUTHERN WISCONSIN THIS
AFTERNOON. STILL A LOT OF DRY AIR IN THE LOW LEVELS THOUGH...SO WILL
LIKELY STRUGGLE TO WET THE GROUND EXCEPT IN THE HEAVIER SHOWERS.
BETTER CHANCE FOR MEASURABLE RAIN WITH THE FINAL ROUND OF SHOWERS
THIS EVENING AS THE COLD FRONT MOVES THROUGH. STILL THINKING A
RUMBLE OR TWO OF THUNDER POSSIBLE WITH THAT LAST ROUND. RAIN SHOULD
EXIT THE EAST BY MIDNIGHT.
MOSTLY CLOUDY SKIES WILL LIKELY HANG AROUND THROUGH THE NIGHT...SO
TRENDED LOWS TOWARD THE MILDER MODELS. SHOULD SEE DECREASING CLOUDS
SUNDAY AS HIGH PRESSURE MOVES OVERHEAD. WESTERLY WINDS SHOULD STAY
STRONG ENOUGH THROUGH AT LEAST THE MORNING TO HOLD OFF THE LAKE
BREEZE. THUS BUMPED HIGH TEMPS UP A BIT IN THE EAST. WILL LIKELY SEE
TEMPS FALL NEAR THE LAKE BY MID OR LATE AFTERNOON AS WINDS LIGHTEN
UP AND ALLOW THE LAKE BREEZE TO MOVE IN.
SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM
A SHORTWAVE TROUGH AND ASSOCIATED WAVE OF LOW PRESSURE IS STILL
DEPICTED ON MODELS FOR LATE SUNDAY NIGHT AND MONDAY MORNING
ACROSS SRN WI AND NRN IL. SOME MODELS MISS SOME OF SRN WI WITH THE
PCPN BUT LIKE THE CONSISTENCY OF THE ECMWF IN BRINGING RAIN TO THE
REGION. OVERALL...THE SYSTEM HAS GOOD MOISTURE ADVECTION WITH PWS
INCREASING TO 0.80-1.00 INCHES ALONG WITH GOOD SFC-850 MB
FRONTOGENESIS AND WARM ADVECTION ON THE NOSE OF A SLY LOW LEVEL
JET. THE LOW PRESSURE AREA WILL EXIT BY MONDAY AFTERNOON WITH ONLY
LOW POPS FORECAST.
MEANWHILE...STRONG LEE SIDE CYCLOGENESIS IS EXPECTED IN THE HIGH
PLAINS OF SRN CO AND THE OK PANHANDLE AS A LARGE POLAR TROUGH MOVES
INTO THE GREAT BASIN ON MON AND INTO THE CENTRAL AND SRN ROCKIES
FOR TUE. THE MAIN TROPOSPHERIC TEMP GRADIENT AND CONFLUENT ZONE
WILL REMAIN IN THE VICINITY OF SRN WI AND NRN IL DURING THIS
TIME WITH THE W-E SFC FRONT ACROSS IA AND IL...THUS CHANCES OF RAIN
WILL CONTINUE. MILD TEMPS ARE EXPECTED ON MON WELL AWAY FROM THE
LAKE BUT COOLER TEMPS AFTERWARD AS THE FRONT STALLS TO THE SOUTH
AS PREVIOUSLY MENTIONED.
LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM
EXTENDED MODELS COMING TO A BETTER AGREEMENT ON KEEPING THE WELL
DEVELOPED LOW TRACKING TO THE SOUTH OF WI ACROSS THE LOWER GREAT
LAKES OR OHIO RIVER VALLEY. THIS PUTS THE AREA UNDER STRONG LIFT
VIA 850-700 MB WARM ADVECTION AND FRONTOGENESIS...BEING AIDED BY
PVA AND JET STREAK DYNAMICS. EXPECT WIDESPREAD PCPN FROM TUE NT
THROUGH WED NT AND POSSIBLY CONTINUING INTO THU AND THU NT. WILL
CONTINUE TO STILL WATCH FOR THE POTENTIAL OF SOME SNOW FROM WED NT
THROUGH THU NT BUT MOSTLY RAIN IS STILL EXPECTED. HIGH PRESSURE TO
THEN SETTLE OVER THE REGION FRI AND SAT WITH MODERATING TEMPS BUT
STILL BELOW NORMAL.
AVIATION/00Z TAFS/...
LIGHT RAIN SHOWERS CONTINUE ACROSS SOUTHERN WISCONSIN THIS
AFTERNOON. STILL A LOT OF DRY AIR IN THE LOW LEVELS THOUGH...SO WILL
LIKELY STRUGGLE TO EVEN WET THE GROUND EXCEPT IN THE HEAVIER
SHOWERS. BETTER CHANCE FOR MEASURABLE RAIN WITH THE FINAL ROUND OF
SHOWERS THIS EVENING AS THE COLD FRONT MOVES THROUGH. STILL THINKING
A RUMBLE OR TWO OF THUNDER POSSIBLE WITH THAT LAST ROUND. RAIN
SHOULD EXIT THE EAST BY MIDNIGHT.
SHOULD SEE MAINLY VFR CONDITIONS CONTINUE INTO EARLY EVENING...WITH
SOME LOWER CIGS LIKELY LATER IN THE EVENING AND OVERNIGHT AS COLDER
AIR WORKS INTO THE AREA BEHIND THE DEPARTING COLD FRONT.
EXPECTING A RETURN TO VFR CIGS TOMORROW AS HIGH PRESSURE MOVES
OVERHEAD.
MARINE...
WINDS HAVE STRUGGLED TO REACH GALE FORCE TODAY...AS THE SLOWER
ARRIVAL OF THE APPROACHING LOW HAS LEFT WINDS ONSHORE FOR A LONGER
PERIOD. STILL LOOKS LIKE A CHANCE WINDS COULD GUST TO 35 KNOTS LATE
AFTERNOON AND INTO THE EVENING AS THE COLD FRONT APPROACHES AND
WINDS VEER TO THE SOUTH OR SOUTHWEST. THUS KEPT THE GALE WARNING
GOING SOUTH OF PORT WASHINGTON...EXTENDING IT A BIT LONGER INTO THE
EVENING DUE TO THE SLOWER ARRIVAL OF THE FRONT.
WILL KEEP THE SMALL CRAFT ADVISORY UNTIL 12Z NORTH OF PORT
WASHINGTON...WITH AN ADVISORY LIKELY FOR THE SOUTHERN ZONES AFTER
THE GALE WARNING EXPIRES.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LMZ644>646.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR LMZ643.
&&
UPDATE...DAVIS
TONIGHT/SUNDAY AND AVIATION/MARINE...DDV
SUNDAY NIGHT THROUGH SATURDAY...GEHRINGHazardous weather outlook, Apr 6, 3:48 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT SAT APR 6 2013 WIZ046-047-051-052-056>060-062>072-071100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 348 PM CDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-071100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT UNTIL 10 PM FROM WINTHROP HARBOR ILLINOIS TO PORT WASHINGTON. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT NORTH OF PORT WASHINGTON. GUSTY SOUTHERLY WINDS WILL SHIFT TO THE WEST BY LATE THIS EVENING DUE TO THE PASSAGE OF A COLD FRONT. HIGH WAVES ARE EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.